Alert archive / California / Gale Watches in 2011
Gale Watch 23, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jul 21, 2011, 2:02 PM PDT. It took effect at Jul 22, 2011, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 21, 2011, 2:02 PM PDT (21:02 UTC)
- In effect from
- Jul 22, 2011, 2:00 PM PDT
- Expired
- Jul 21, 2011, 9:13 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
964 WHUS76 KEKA 212102 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 202 PM PDT THU JUL 21 2011 PZZ470-220600- /O.EXT.KEKA.GL.W.0025.000000T0000Z-110722T0600Z/ /O.NEW.KEKA.GL.A.0023.110722T2100Z-110723T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 202 PM PDT THU JUL 21 2011 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH LATE THIS EVENING. WINDS WILL EASE TO 15 TO 25 KT LATE TONIGHT THROUGH EARLY AFTERNOON FRIDAY...WITH GUSTS OF 35 TO 40 KT EXPECTED IN THE AFTERNOON THROUGH LATE FRIDAY NIGHT. * SEAS...STEEP...SHORT PERIOD SEAS WILL PEAK AROUND 9 TO 11 FT TONIGHT AND WILL PERSIST THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-220600- /O.EXT.KEKA.GL.W.0025.000000T0000Z-110723T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 202 PM PDT THU JUL 21 2011 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH FRIDAY EVENING. * SEAS...STEEP...SHORT PERIOD SEAS WILL CONTINUE TO BUILD TODAY AND PEAK NEAR 12 FT TONIGHT AND WILL REMAIN AROUND 10 TO 11 FT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-220600- /O.CON.KEKA.SC.Y.0067.000000T0000Z-110723T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 202 PM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY. * WINDS...N 15 TO 25 KT. LOCAL GUSTS TO 35 KT WILL AFFECT THE AREA NEAR PT ST GEORGE THROUGH THIS EVENING. * SEAS...STEEP...SHORT PERIOD SEAS WILL CONTINUE TO AFFECT THE NEAR SHORE WATERS...PEAKING AROUND 8 TO 9 FEET TONIGHT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
091 WHUS76 KEKA 220413 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 913 PM PDT THU JUL 21 2011 PZZ470-221215- /O.CAN.KEKA.GL.W.0025.000000T0000Z-110722T0600Z/ /O.EXB.KEKA.SC.Y.0067.000000T0000Z-110723T1200Z/ /O.UPG.KEKA.GL.A.0023.110722T2100Z-110723T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 913 PM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. A GALE WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT AROUND POINT ST GEORGE THIS EVENING. WINDS WILL EASE TO 15 TO 25 KT THROUGH EARLY AFTERNOON FRIDAY...WITH GUSTS OF 35 TO 40 KT EXPECTED IN THE AFTERNOON THROUGH LATE FRIDAY NIGHT. * SEAS...STEEP...SHORT PERIOD SEAS AROUND 8 TO 10 FT TONIGHT AND FRIDAY...BUILDING TO 10 TO 12 FT FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-221215- /O.CON.KEKA.GL.W.0025.000000T0000Z-110723T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 913 PM PDT THU JUL 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH FRIDAY EVENING. * SEAS...STEEP...SHORT PERIOD SEAS WILL CONTINUE TO BUILD TODAY AND PEAK NEAR 12 FT TONIGHT AND WILL REMAIN AROUND 10 TO 11 FT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-221215- /O.CON.KEKA.SC.Y.0067.000000T0000Z-110723T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 913 PM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY. * WINDS...N 15 TO 25 KT. LOCAL GUSTS TO 35 KT WILL AFFECT THE AREA NEAR PT ST GEORGE THIS EVENING AND AGAIN LATE FRIDAY AFTERNOON AND EVENING. * SEAS...STEEP...SHORT PERIOD SEAS WILL CONTINUE TO AFFECT THE NEAR SHORE WATERS...AROUND 7 TO 9 FEET TONIGHT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 21, 4:25 AM PDT, 9 hours 37 minutes earlier.
Area forecast discussion, Jul 21, 4:25 AM PDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
425 AM PDT THU JUL 21 2011
.SYNOPSIS...ANOTHER FAIR DAY WILL PREVAIL ACROSS MUCH OF NW
CALIFORNIA WITH FAIR SKIES AND NEAR NORMAL TEMPERATURES. COASTAL
LOW CLOUDS AND FOG WILL BE SLOW TO DISSIPATE THIS MORNING ALONG
THE HUMBOLDT AND DEL NORTE COASTLINES.
&&
.DISCUSSION...MORNING WV IMAGERY SHOWS A WELL DEFINED BROAD UPPER
TROUGH OVER MUCH OF THE W COAST. THIS HAS ALLOWED THE MARINE LAYER
TO DEEPEN THIS MORNING. LOOKING AT THE IR FOG PRODUCT, THE
DEEPENING OF THE MARINE LAYER IS EVIDENT AS LOW CLOUDS AND FOG
HAVE ENGULFED THE DEL NORTE AND HUMBOLDT COUNTY COASTS, AS WELL AS
FEED DEEP INTO THE EEL RIVER VALLEY. LOW CLOUDS AND FOG HAVE
PUSHED WELL PAST GARBERVILLE, DROPPED TOWARD SHELTER COVE FROM THE
NE, AND ARE MAKING A RUN FOR NRN INTERIOR VALLEYS OF MENDOCINO
COUNTY. ALL OF THE N-S GRADIENTS THIS MORNING ARE POSITIVE AND
HAVE VALUES IN THE +4 TO +7 MB RANGE. DAYTIME HEATING SHOULD BURN
OFF THE INLAND LOCATIONS QUICKLY THIS MORNING, BUT THE COASTAL
LOCATIONS THAT ARE THICK IN THE SOUP MAY HOLD OUT UNTIL AFTERNOON.
WITH THE PATTERN NOT EXPECTED TO CHANGE MUCH OVER THE NEXT 12 TO
24 HOURS, COASTAL AREAS N OF CAPE MENDOCINO WILL LIKELY BE BACK IN
THE SOUP BY THIS EVENING. AS SUCH, THE FORECAST HAS BEEN CHANGED
UP A BIT TO BRING DRIZZLE INTO THE AREA FOR EARLY THIS MORNING AND
OVERNIGHT. S OF CAPE MENDOCINO, FOG SHOULD REMAIN OUT OF THE AREA
AS N WINDS OFFSHORE ARE WHIPPING RIGHT BY THEM. IT MAY GET HUNG UP
ALONG POINT ARENA FOR A SHORT TIME, BUT THAT SHOULD BE IT. BFG
PREV DISCUSSION...MAIN FEATURE OF INTEREST FOR THE INTERIOR THIS
WEEK IS THE RETURN OF SUMMER-TIME WARMTH. MAX TEMPERATURES
INCREASED AGAIN A FEW DEGREES BETWEEN TUE AND WED. DEW POINTS
CONTINUE TO BE DOWN ACROSS THE BOARD FOR MOST INTERIOR SITES AS
WELL. THE RATE OF WARMING AND DRYING SHOULD DECREASE ON TODAY AND
FRIDAY...WITH MAX TEMPS MOST LIKELY LEVELING OFF IN THE LOWER TO
MID 90S AT MANY OF THE WARM SPOTS.
OVER THE WEEKEND INTO EARLY NEXT WEEK...DRY AND WARM WEATHER
LOOKS TO CONTINUE. MEDIUM RANGE MODELS WERE EXHIBITING DIFFICULTY
ON THE STRENGTH AND DEPTH OF ANOTHER SHORT-WAVE TROUGH EXPECTED TO
BRING COOLING AND PERHAPS A FEW SHOWERS. NEW RUN OF THE 00Z GFS
AND 00Z ECMWF WERE IN FAIRLY GOOD AGREEMENT WITH DAMPING OUT THIS
SHORT-WAVE AND KEEPING THE REGION UNDER A WARM AND STABLE AIR
MASS. 00Z GFS 850MB TEMPERATURES CHANGE VERY LITTLE OVER THE
WEEKEND AND FOR THE MOST PART PERSIST AROUND 18 TO 22C. A WEAK
SHORT-WAVE WILL SWING THROUGH THE BASE OF THE UPPER TROUGH ON
MONDAY AND MAY GENERATE A PUSH OF MARINE AIR AND PERHAPS SOME
DRIZZLE. OTHER THAN THAT...IT LOOKS LIKE A WEAK RIDGE ALOFT OVER
THE SRN PORTION OF THE CWA WILL DOMINATE THROUGH MID NEXT WEEK
WITH INTERIOR MAX TEMPERATURES PERHAPS RAMPING UP TO 100-105F
DEGREES BY WED OR THU IN MENDOCINO COUNTY. THE FLOW ALOFT DOES GO
SOUTHERLY SOUTH OF TAHOE WHICH JUST MIGHT DRAW IN REMNANT TROPICAL
MOISTURE. HOWEVER THE FLOW PATTERN LOOKS UNFAVORABLE FOR TSTMS IN
NORTHWEST CALIFORNIA AT THIS TIME.
&&
.AVIATION...SAT IMAGERY SHOWS STRATUS ALONG THE REDWOOD COAST AND
UP THE EEL RIVER VALLEY. IFR CIGS WILL PREVAIL THIS MORNING WITH
TEMPO IFR VSBYS IN PATCHY FG. STRATUS WILL MIX OUT BY THIS
AFTERNOON WITH VFR CONDITIONS AND GUSTY WINDS PERSISTING THROUGH
THE AFTERNOON. STRATUS WILL REDEVELOP AGAIN THIS EVENING AND
ADVECT ONSHORE RESULTING IN IFR CIGS ALONG THE COAST INTO FRI
MORNING.
&&
.MARINE...HIGH PRES OFFSHORE INTERACTING WITH A THERMAL TROUGH
ACROSS THE INTERIOR WILL MAINTAIN MDT TO STRONG N WINDS AND
STEEP...SHORT PERIOD SEAS THROUGH FRI. 06Z ASCAT PASS SHOWED
20-25KT 60NM OFF CAPE MENDO WITH BUOY14 GUSTING TO 30KT SO CURRENT
WARNINGS. HOWEVER...ELECTED TO END GALE WARNING OVER PZZ470 LATE
TONIGHT AS PRES GRADIENT N OF CAPE MENDO WILL WEAKEN SLIGHTLY AS A
WEAKENING FRONT PASSES ACROSS THE OR WATERS. ANOTHER UPPER LEVEL
TROUGH WILL DEEPEN OVER THE E PAC THIS WEEKEND RELAXING THE PRES
GRADIENT RESULTING GRADUALLY SUBSIDING WINDS AND SEAS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 8 PM PDT FRIDAY PZZ450-455.
GALE WARNING UNTIL 3 AM PDT FRIDAY PZZ470.
GALE WARNING UNTIL 8 PM PDT FRIDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Jul 21, 5:01 AM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 501 AM PDT THU JUL 21 2011 CAZ001>004-076-221215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 501 AM PDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.